CSN Login
Members Online: 25

Carbo/Gemcitabine

AnneBehymer's picture
AnneBehymer
Posts: 739
Joined: Jul 2011

I will be starting both of these on the 9th first week it will be carbo plus the Gemcitabine and then the gemcitabine I think just the next week then off a week and start all over again or it is Carbo and Gemcitabine then Gemcitabine the next two weeks and off one week I will know more on Tuesday. Has anyone else been on this medication and what do I have to look forward to. Do you lose your hair with this combo and what side effects are most commond to everyone.

Love, Hugs, and Prayers
Anne

lovesanimals's picture
lovesanimals
Posts: 1277
Joined: Sep 2011

I don't have any experience with Gemcitabine but I'm sending you big hugs and praying that the new combo helps you kick cancer's butt!

Kelly

Kaleena's picture
Kaleena
Posts: 1210
Joined: Nov 2009

Hi Anne:

I took the carbo/gemzar regiment. I think I did carbo and two weeks later carbo/gemzar for 6 months. I did not lose my hair. My side effects were neuropathy, tiredness, fatigue (especially two days after treatment); Also, I did not have to premed the night before.

Hugs to you.

Kathy

JoWin615's picture
JoWin615
Posts: 142
Joined: Feb 2011

I did six rounds of carbo/gemzar after my first recurrence earlier this year. I had carbo/ gemzar on day 1, just gemzar on day 8, then a week off. This chemo was much easier for me to tolerate than carbo/taxol. My hair got really thin on top, but never all fell out. I had bad fatigue, but I'm never sure if this eternal tiredness is the chemo or just a result of old age! I'm taking a few maintenance treatments of this combo, because it seems to be working. My CA125 was 112 at the end of January, and it has stayed in the single digits now since June.

Prayers to you,
Jo

Cafewoman53's picture
Cafewoman53
Posts: 738
Joined: Jul 2010

This combo worked for me but I also had Avastin added. My hair got very thin to where I needed to wear a hat or wig but I read it only happens 20 percent of the time. Other side effects were tiredness and nausea which meds took care of the latter.Good luck.
Colleen

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network